Doctor insights on:
Losartan Hctz Vs Diovan Hct
Can you recommend a generic for cost reduction purposes. I had been taking Diovan (valsartan) hct 300-25 mg and then most recently losartan/hctz 100-25 mg.?
Had issues with Linsinopril and Norvasc currently on losartan/hct having nccp and anxiety since starting. Would Exforge hct (amlodipine and hydrochlorothiazide and valsartan) be a good next try?
None: They are the same medicine.Get a more detailed answer ›
Should I be concerned if my blood pressure is still pretty high at 150/90 even though I am taking 160mg of Diovan (valsartan) with 12.5 of hctz?
High BP: Being on medication with uncontrolled BP meds is a point you need to discuss with your physician (p). One of the things that you can bring up is that you are not on a maximum dose of Diovan (valsartan) (d). The maximum dose of d-hctz is 320 mg of d and 25 mg of hctz. Perhaps of you were increased to that dose, your BP would be controlled. Please discuss this point with your p to see if that will work. ...Read more
Due to costs, doc switching me from 160 mg Diovan (valsartan) daily (evening) to losartan. Also take metoprolol 75 mg, morning and evening. Any concerns switching?
No: Everything should work the same way as before. It's just a matter of taking generic vs the name brand. ...Read more
I have been on diovan (valsartan). I was taken off of it for enalapril. Buti got a terrible cough. I have been taken off enalapril and now I am on losartan. It helped initially, but now the coughis back and it is getting worse. What should I do next?
Cough and Meds: Cough is a frequent side effect of drugs like Enalapril (e). The way to see if it is causing it is to stop it. If the cough is present after 2 days, it is likely not a cough related to e-type drugs. If you have a cough after e and losartan are stopped, discuss with your doctor the possibility of having another source of cough. Gerd is on possibility. All coughs are not due to e-like drugs. ...Read more
YES: Diovan hctz (hydrochlorothiazide) (blood pressure med) which is now available generically is a combination of a diuretic (water pill) which does increase "kidney function" and a drug valsartan which is an arb. Arbs also work in the kidney to help control blood pressure by "telling" the kidneys not to retain fluid (and potassium) in response to a lower blood pressure. This has a protective effect for diabetic kidney. ...Read more
I was on Diovan (valsartan) hctz for high blood pressure. I was taken off of the hctz component and told because of high microalbumin level. Now BP is high. Help!
Proteinuria: I would ask your doctor about adding Cardizem to aid Diovan (valsartan) (d) in lowering your proteinuria (p) and BP and stop hctz. As you can see from the image, coronary heart disease (chd) and stroke (cva) are related to the severity of the p. It is similar in the case of renal disease. Using d or calcium channel blockers like Diltiazem can reduce bp, p and their serious cardiovascular consequences. ...Read more
Hhalthy 54 y/ hypertension. Diovan (valsartan) not appvd anymore. Tried ramipril, metrotar, losartan. Micardis 40 mg causing jitters/stomach upset/irritbl. Help!
Of course, but would: Not expect great response; not a particularly effective agent. Warnings about BP & antihistamines does not mean can't take, just check BP while taking & adjust meds if needed. Http://www. Amazon. Com/gp/product/B010H76PTU is usually helpful & accurate enough, though best check against mercury manometer; learn to read BP yourself while being checked (fairly easy): number at both 1st & last throb. ...Read more
Are there safe OTC allergy meds someone with htn (controlled with prescription med-diovan hct 160/12.5, 1 tab daily) can take on a regular basis?
Taking diovan/hct, simvistatin, metformin, amlodypine besylate....B/p still running 181/108. Any suggestions. I have tried other b/p medicines?
I have noticed that my blood pressure is different in each arm though, and I was wondering if that is normal. "i have been on blood pressure medication (diovan hct tab 320/25mg) for over a year now to help me with my migraines, and it also helps my blood p
A: A difference in blood pressure from one arm to the other can be due to arterial disease, with hardening of the arteries leading to a narrowing of the blood vessel that supplies one of the arms; specifically the one with the lower blood pressure reading. This is generally seen in older patients with established vascular disease and is usually not dangerous. The blood pressure in the higher reading arm should be used when making decisions regarding medications for high blood pressure. Differential blood pressure readings, especially when lower in the left arm, can also be due to disease in the aorta, which can affect younger patients and can be very serious. From what you have described I would advise you to have this evaluated further. ...Read more
Drugs: They are the same family of drugs similar effects, different specific arbs. ...Read more
I am taking exforge hct (amlodipine and hydrochlorothiazide and valsartan) 10mg/160mg/12.5mg BP tablet ;now my BP is ok 120/83; can I stop my tablet because dr. Told me one month I finished only 1 week?
Don't stop Meds: U should realize that it is the medications that keeping the BP under control. Discus with your md. ...Read more
I am taking high BP tablet exforge hct (amlodipine and hydrochlorothiazide and valsartan) 10mg/160mg/12.5mg so now my BP is ok 135/86 but my heart pulse 111:is it ok.
Thumbs down: Diovan (valsartan) hct is a combination of Diovan (valsartan) and hydrochlorothiazide. Both Diovan (valsartan) and hydrochlorothiazide are not recommended during pregnancy or breastfeeding. Talk with your doctor about finding another choice for your high blood pressure. We want both you and your baby to be healthy. ...Read more
I have hypertension and this weekend for some reason, it's shot back up to stage 2. Is there anything in Tang that interferes with Valsartan Hctz (hydrochlorothiazide)?
No. ...: The list of ingredients for Tang includes sugar, citric acid, vitamin C, maltodextrin, calcium phosphate, guar and xanthan gums, sodium acid pyrophosphate and some coloring. Nothing that should affect blood pressure. Blood pressure does vary normally so just keep monitoring every day or two, and keep taking your medication. If it stays above 140/90 for two weeks, contact your doctor. Good wishes ...Read more
Yes: Diovan (valsartan) is angiotensin receptor blocker used for the treatment of hypertension which may have beneficial effects on the kidneys of diabetics and helps decrease loss of protein in the urine. It should not be used in women who are pregnant or may become pregnant. Hct is a diuretic which is used for blood pressure control but it could increase blood sugar in some diabetics. There are generic arbs now. ...Read more
Yes: No known drug interactions.Get a more detailed answer ›
Drug choices: Both losartan (l) and valsartan (v) are drug of the angiotensin receptor blocker class. Perhaps you were switched due to your BP was not controlled on the dose of the l you were on. Both have few side effects and reduce BP and proteinuria quite well. L should be given twice a day and v can be given once daily for maximum their maximum effect. Check with your physician for her thoughts. ...Read more
One of my patients is on valsartan 80 mg od. If we want to switch him to losartan what strength should be used?
Valsartan: I would start on 50 mg and recheck BP in a week or 2 then bump to 100 if you need to. ...Read more
A friend was taking Losartan, but that didn't work. Switched to Valsartan. It worked. Both in ARB, why would the latter work instead?
Here are some. ..: Check if she/he made some change in lifestyle such as decrease coffee drink or better sleep, etc. &/or added other hight-BP-related drugs; these may make BP control different. So, look into other factors so to sort out what might be. But occasionally, one may claim one is better than another for the drugs in the same class, like what happens in using Viagra, Levitra, (vardenafil) or Cialis in PDE-5is. ...Read more
I'm taking Diovan (valsartan) hct and metformin they did a blood test and it came a little high on the liver what do you think it can be?
Fatty Liver?: Many people with diabetes or pre-diabetes have high liver proteins (ast & alt) due to metabolic problems resulting in fat being deposited in the liver resulting in inflammation. Weight loss and a low-carb diet may be helpful in stopping this. Your doctor may also want to check if the high liver proteins are caused by either of your medications. ...Read more